Lorazepam

Discussion in 'Self Harm & Substance Abuse' started by Eleventyone, May 27, 2012.

Thread Status:
Not open for further replies.
  1. Eleventyone

    Eleventyone Member

    This really isn't very serious, since it's just a prescription drug, but I just wanted to talk about it. I just got laid off from a job that was particularly stressful. I would get shouted at on a daily basis from customers, often for reason in which I felt they were right, but I couldn't do anything to help them. When I first started the training for this job, my panic attacks started getting worse, so I talked to my psychiatrist about it and she prescribed me something called "Lorazepam". I would take half a pill maybe once a week and it did just fine. LAter, as we got out of training and into the actual field, the panic attacks escalated over the course of 6 months to the point where I would wake up already in a panic attack every day. At this point I was taking between 2-4 pills a day. The pharmacy realized I was getting too much so they cut me off completely. Four days later, I was let go at the job and since then I've been trying to kick this, but it's tricky. I still get the panic attacks and it is so tempting to take the Lorazepam that I almost always give in.

    I don't expect a lot of comments or anything, just wanted to get this out of my head :) Thanks for reading
     
  2. total eclipse

    total eclipse SF Friend Staff Alumni

    Lorazepam is a very addictive drug and should not be stopped cold turkey i would think weaning off it would be more safe. Have you talked to your doctor about this hun replacing the med with something less addictive a long acting anxiety medication perhaps. Talk to your doctor ok hugs
     
  3. bleedingrage

    bleedingrage Active Member

    Ativan isn't something you wanna kick cold Turkey. Serious physical withdrawals can be fatal. You need to taper off any benzo. I'd suggest you talk to your psychiatrist about switching to diazepam(Valium) since its effects last MUCH longer than lorazepams. Good luck
     
  4. HawthornePassage

    HawthornePassage Well-Known Member

    Agreed, taper is more safe. Beware though, many are stupid about this and quick to flag you as 'drug seeking'. Find a benzo WD friendly doctor, get on something like Klonopin or Valium if you must until you can do without it and taper...and save Ativan/Xanax for acute panic/extreme stress or if you completely can't fall asleep. I use herbal shit at a high dose for sleeping + ambien. I had the retarded local pharmacy flag me as a drug seeker or something because I lost my shit on the plane, and blatantly deny a small refill (10 pills) prescribed by the doctor. The doc was aloof and gave me some 'not my problem, talk to them' BS and I ended up spending hours playing phone tag. Not the first time the pharmacists have given me shit but first time this bad. I had missed a dose or two about a month ago and the WD from this shit is brutal, but if you taper its manageable. Cold turkey from 2.5-3 MG is basically this...drink 4 beers, take any good feeling out of it so you're buzzed up as hell and impaired but miserable, fill your head with concrete, make your whole body hurt, and make your breathing fuck up. For me anyway, but I'm oversensitive to physical pain. Going to another doctor now who apparently actually knows what hes doing.
     
    Last edited by a moderator: Jun 5, 2012
Thread Status:
Not open for further replies.